Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 88, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 12, 2011, 12:10 AM EDT for 14 counties in Tennessee. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2011, 12:10 AM EDT (04:10 UTC)
- Expired
- Apr 12, 2011, 12:55 AM EDT
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Anderson County, TN, Blount County, TN, Campbell County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Sevier County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 39 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 12:25 AM EDT | TSTM WND DMG | 4 N Knoxville, TN | TWO TREES DOWN ON BROADWAY STREET NEAR FOUNTAIN CITY. REPORTED BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 6:11 PM EDT | Tornado Watch | SPC | 7 hr |
| Apr 11, 8:08 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1647 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
258
WUUS54 KMRX 120410
SVRMRX
TNC001-009-013-025-029-057-059-063-067-073-089-093-155-173-120515-
/O.NEW.KMRX.SV.W.0088.110412T0410Z-110412T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1210 AM EDT TUE APR 12 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EASTERN ANDERSON COUNTY IN EAST TENNESSEE...
EASTERN BLOUNT COUNTY IN EAST TENNESSEE...
CAMPBELL COUNTY IN EAST TENNESSEE...
CLAIBORNE COUNTY IN EAST TENNESSEE...
COCKE COUNTY IN EAST TENNESSEE...
GRAINGER COUNTY IN EAST TENNESSEE...
GREENE COUNTY IN EAST TENNESSEE...
HAMBLEN COUNTY IN EAST TENNESSEE...
HANCOCK COUNTY IN EAST TENNESSEE...
HAWKINS COUNTY IN EAST TENNESSEE...
JEFFERSON COUNTY IN EAST TENNESSEE...
EASTERN KNOX COUNTY IN EAST TENNESSEE...
SEVIER COUNTY IN EAST TENNESSEE...
UNION COUNTY IN EAST TENNESSEE...
* UNTIL 115 AM EDT
* AT 1205 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
MAYNARDVILLE TO 13 MILES SOUTHEAST OF EAGLETON VILLAGE...AND MOVING
EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
SEVIERVILLE...RUTLEDGE...JEFFERSON CITY...GATLINBURG...DANDRIDGE...
MORRISTOWN...SNEEDVILLE...NEWPORT...ROGERSVILLE...GREENEVILLE...NEW
MARKET...TAZEWELL...PIGEON FORGE...BEAN STATION...WHITE PINE...
RUSSELLVILLE...PARROTTSVILLE...SURGOINSVILLE...TUSCULUM AND
SPRINGDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT TUESDAY MORNING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3555 8394 3649 8398 3657 8262 3650 8263
3645 8270 3641 8269 3641 8263 3618 8265
3607 8258 3604 8261 3606 8264 3600 8277
3592 8281 3594 8289 3587 8289 3577 8299
3576 8314 3572 8324 3565 8330 3566 8334
TIME...MOT...LOC 0409Z 253DEG 35KT 3631 8364 3570 8370
$$
DH3 follow-up statements
007
WWUS54 KMRX 120432
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1232 AM EDT TUE APR 12 2011
TNC009-093-173-120441-
/O.CAN.KMRX.SV.W.0088.000000T0000Z-110412T0515Z/
UNION TN-KNOX TN-BLOUNT TN-
1232 AM EDT TUE APR 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR BLOUNT...KNOX AND UNION
COUNTIES IS CANCELLED...
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM EDT TUESDAY
MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.
LAT...LON 3588 8379 3597 8365 3615 8373 3634 8367
3636 8368 3644 8381 3640 8395 3621 8396
3649 8398 3657 8262 3645 8270 3641 8263
3604 8261 3600 8277 3592 8281 3594 8289
3577 8299 3576 8315 3565 8330 3560 8366
TIME...MOT...LOC 0431Z 253DEG 35KT 3637 8339 3576 8345
$$
TNC001-013-025-029-057-059-063-067-073-089-155-120515-
/O.CON.KMRX.SV.W.0088.000000T0000Z-110412T0515Z/
ANDERSON TN-CAMPBELL TN-CLAIBORNE TN-GRAINGER TN-HAMBLEN TN-
HANCOCK TN-HAWKINS TN-JEFFERSON TN-COCKE TN-SEVIER TN-GREENE TN-
1232 AM EDT TUE APR 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR GREENE...SEVIER...COCKE...JEFFERSON...HAWKINS...HANCOCK...
HAMBLEN...GRAINGER...CLAIBORNE...CAMPBELL AND EXTREME EASTERN
ANDERSON COUNTIES...
AT 1228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM THORN HILL TO GATLINBURG...
OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF RUTLEDGE TO
GATLINBURG...MOVING EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE...
MORRISTOWN...SNEEDVILLE...NEWPORT...ROGERSVILLE...GREENEVILLE...
BEAN STATION...WHITE PINE...RUSSELLVILLE...PARROTTSVILLE...
SURGOINSVILLE...TUSCULUM...HOWARD QUARTER...ALPHA...PITTMAN
CENTER...BIRD CROSSING...CHESTNUT HILL...EVANSTON...MOORESBURG...
TREADWAY AND COSBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM EDT TUESDAY
MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.
&&
LAT...LON 3588 8379 3597 8365 3615 8373 3634 8367
3636 8368 3644 8381 3640 8395 3621 8396
3649 8398 3657 8262 3645 8270 3641 8263
3604 8261 3600 8277 3592 8281 3594 8289
3577 8299 3576 8315 3565 8330 3560 8366
TIME...MOT...LOC 0431Z 253DEG 35KT 3637 8339 3576 8345
$$
DH019
WWUS54 KMRX 120442
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1242 AM EDT TUE APR 12 2011
TNC001-013-029-059-089-155-120452-
/O.CAN.KMRX.SV.W.0088.000000T0000Z-110412T0515Z/
ANDERSON TN-CAMPBELL TN-JEFFERSON TN-COCKE TN-SEVIER TN-GREENE TN-
1242 AM EDT TUE APR 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR GREENE...SEVIER...COCKE...
JEFFERSON...CAMPBELL AND ANDERSON COUNTIES IS CANCELLED...
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM EDT TUESDAY
MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.
LAT...LON 3645 8270 3642 8267 3628 8303 3617 8319
3613 8318 3615 8323 3608 8323 3614 8329
3616 8353 3619 8356 3613 8361 3614 8364
3610 8364 3612 8368 3608 8367 3615 8373
3634 8367 3651 8371 3657 8262
TIME...MOT...LOC 0442Z 253DEG 35KT 3649 8332 3622 8332
$$
TNC025-057-063-067-073-120515-
/O.CON.KMRX.SV.W.0088.000000T0000Z-110412T0515Z/
CLAIBORNE TN-GRAINGER TN-HAMBLEN TN-HANCOCK TN-HAWKINS TN-
1242 AM EDT TUE APR 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR HAWKINS...HANCOCK...HAMBLEN...GRAINGER AND CLAIBORNE COUNTIES...
AT 1237 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HOWARD
QUARTER TO ALPHA...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF SNEEDVILLE TO MORRISTOWN...MOVING EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE...
MORRISTOWN...SNEEDVILLE...ROGERSVILLE...BEAN STATION...
RUSSELLVILLE...SURGOINSVILLE...EVANSTON...LOWLAND...MOORESBURG...
TREADWAY...KLONDIKE...ST. CLAIR...BULLS GAP...MCCLOUD...KEPLER...
CHURCH HILL AND MOUNT CARMEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT TUESDAY MORNING
FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.
&&
LAT...LON 3645 8270 3642 8267 3628 8303 3617 8319
3613 8318 3615 8323 3608 8323 3614 8329
3616 8353 3619 8356 3613 8361 3614 8364
3610 8364 3612 8368 3608 8367 3615 8373
3634 8367 3651 8371 3657 8262
TIME...MOT...LOC 0442Z 253DEG 35KT 3649 8332 3622 8332
$$
DH643
WWUS54 KMRX 120455
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1255 AM EDT TUE APR 12 2011
TNC025-057-063-067-073-120505-
/O.CAN.KMRX.SV.W.0088.000000T0000Z-110412T0515Z/
CLAIBORNE TN-GRAINGER TN-HAMBLEN TN-HANCOCK TN-HAWKINS TN-
1255 AM EDT TUE APR 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR HAWKINS...HANCOCK...HAMBLEN...
GRAINGER AND CLAIBORNE COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT TUESDAY MORNING
FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.
LAT...LON 3645 8270 3642 8267 3628 8303 3617 8319
3613 8318 3615 8323 3608 8323 3614 8329
3616 8353 3619 8356 3613 8361 3614 8364
3610 8364 3612 8368 3608 8367 3615 8373
3634 8367 3651 8371 3657 8262
TIME...MOT...LOC 0455Z 253DEG 35KT 3653 8317 3626 8317
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 8:15 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 11, 8:15 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 815 PM EDT MON APR 11 2011 .DISCUSSION...UPDATED ZONES TO INCLUDE WW 132 AS CONVECTIVE LINE APPROACHES THE PLATEAU COUNTIES. NO OTHER CHANGES PLANNED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 55 68 42 74 47 / 90 20 0 0 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 54 63 41 70 44 / 90 30 0 0 10 OAK RIDGE, TN 54 63 40 69 45 / 90 30 0 0 10 TRI CITIES AIRPORT, TN 53 59 36 67 40 / 80 40 20 0 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM
Hazardous weather outlook, Apr 11, 4:23 AM EDT, 19 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 423 AM EDT MON APR 11 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-120900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 423 AM EDT MON APR 11 2011 /323 AM CDT MON APR 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WINDS WILL BE STRONG AND GUSTY AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON INTO EARLY EVENING. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED LATE THIS AFTERNOON AND EVENING AS THE FRONT MOVES INTO THE AREA. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL BEING THE MAIN CONCERNS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Apr 11, 8:22 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 822 PM EDT MON APR 11 2011 TNZ081-082-098-120100- BLEDSOE TN-MARION TN-SEQUATCHIE TN- 722 PM CDT MON APR 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MARION...BLEDSOE AND SEQUATCHIE COUNTIES UNTIL 800 PM CDT... AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF MCMINNVILLE TO 17 MILES SOUTH OF SEWANEE...AND MOVING EAST AT 55 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...JASPER...DUNLAP... PIKEVILLE...MONTEAGLE...SOUTH PITTSBURG...WHITWELL...ORME...GRIFFITH CREEK...CAGLE...MARTIN SPRINGS...HALETOWN (GUILD)...CARTWRIGHT... POWELLS CROSSROADS...OLD CUMBERLAND...PALIO...LONE OAK...MOUNT CREST...BRAYTON AND MELVINE. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! 17
Special weather statement, Apr 11, 9:31 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 931 PM EDT MON APR 11 2011 TNZ036-067-082-083-120215- ANDERSON TN-BLEDSOE TN-RHEA TN-ROANE TN- 931 PM EDT MON APR 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE...ANDERSON...ROANE AND RHEA COUNTIES UNTIL 1015 PM EDT/915 PM CDT/... AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF SPRING CITY...OR 10 MILES NORTHEAST OF PIKEVILLE...MOVING NORTHEAST AT 40 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROCKWOOD... KINGSTON...OAK RIDGE...SPRING CITY...OLIVER SPRINGS...GRANDVIEW... EAGLE FURNACE...FAIRVIEW...HARRIMAN...DEARMOND AND BRADBURY. 17
Local storm report, Apr 11, 9:32 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
932 PM EDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG SOUTH PITTSBURG 35.02N 85.71W
04/11/2011 MARION TN LAW ENFORCEMENT
COUPLE TREES DOWN.
&&Special weather statement, Apr 11, 10:46 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1046 PM EDT MON APR 11 2011 TNZ012>016-036>043-069>074-120345- ANDERSON TN-BLOUNT SMOKY MOUNTAINS TN-CAMPBELL TN-CLAIBORNE TN-COCKE SMOKY MOUNTAINS TN-GRAINGER TN-HAMBLEN TN-HANCOCK TN-HAWKINS TN-JEFFERSON TN-KNOX TN-NORTH SEVIER TN-NORTHWEST COCKE TN-NORTHWEST GREENE TN-NW BLOUNT TN-SCOTT TN-SEVIER SMOKY MOUNTAINS TN-SOUTHEAST GREENE TN-UNION TN- 1046 PM EDT MON APR 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...GREENE...SEVIER... COCKE...KNOX...JEFFERSON...HAWKINS...HANCOCK...HAMBLEN...GRAINGER... CLAIBORNE...CAMPBELL...ANDERSON...UNION AND SCOTT COUNTIES UNTIL 1145 PM EDT... AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF JACKSBORO TO 8 MILES SOUTH OF GATLINBURG...AND MOVING NORTHEAST AT 55 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...SEVIERVILLE...LA FOLLETTE...MAYNARDVILLE...DANDRIDGE...JEFFERSON CITY...NEWPORT... RUTLEDGE...MORRISTOWN...SNEEDVILLE...ROGERSVILLE...NEW MARKET...WHITE PINE...PARROTTSVILLE...TAZEWELL...HARROGATE-SHAWANEE... RUSSELLVILLE...BEAN STATION...MALONEYVILLE...PITTMAN CENTER AND MASCOT. 17
Special weather statement, Apr 11, 11:16 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1116 PM EDT MON APR 11 2011 NCZ060-061-120345- CHEROKEE NC-CLAY NC- 1116 PM EDT MON APR 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY AND CHEROKEE COUNTIES UNTIL 1145 PM EDT... AT 1109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MURPHY...MOVING NORTHEAST AT 55 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ANDREWS AND SHOOTING CREEK. 17
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:46 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Sequatchie | 44 min |
| Apr 12, 10:39 AM EDT | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 1 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.